MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC CVC SET: 2-LUMEN 4 FR X 13 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC CVC SET: 2-LUMEN 4 FR X 13 CM; CATHETER PERCUTANEOUS
Model Number IPN055156
Medical Device Problem Codes Difficult to Remove (1528); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that " they catheterize and when they remove the guidewire, they notice pressure (it doesn't come out smoothly).They take out the entire catheter and it comes out frayed." anatomical insertion site of the device: neck device removed and used another catheter successfully but therapy got delayed, no harm to the patient.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The customer provided one photo for analysis.The image revealed unraveling from the distal end, confirming the customer report.The customer also returned one guide wire for analysis.The catheter was not returned.The guide wire was unraveled and showed evidence of use.Visual examination revealed the guide wire was unraveled from the distal weld and has multiple kinks in the guide wire body.The distal end of the core wire was broken and protruding out of the coil wire.The distal j-bend was misshapen but intact.Microscopic examination of the guide wire confirmed the core wire was broken adjacent to the distal weld and that the weld was present at the end of the coil wire.Both welds appeared full and spherical.Visual inspection of the catheter could not be performed as the catheter was not returned.The major kinks in the guide wire body were measured at 360, 436, and 440mm from the proximal tip.The broken core wire measured 453mm in length, which is within the specification limits of 449.2-458.8 mm per guide wire product drawing; therefore, no pieces of the core wire appear to be missing.The outside diameter of the guide wire measured 0.434 mm which is within the specification limits of 0.432-0.457 mm per guide wire product drawing.Functional inspection could not be performed for this complaint investigation due to the damage to the returned guide wire and without the catheter returned for analysis.A manual tug test confirmed that the proximal weld was intact.Additional testing of the catheter could not be performed as the catheter was not returned.A device history record review was performed, and no relevant findings were identified.The instructions-for-use (ifu) provided with this kit warns the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." the report that the guide wire was unraveled was confirmed through examination of the returned sample.The guide wire core wire was broken adjacent to the distal weld.Dimensional inspection and a device history record review did not reveal any evidence of a manufacturing related issue.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.0 pounds force.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error likely contributed to this event, however, the probable cause of guide wire and catheter resistance could not be determined based upon the information provided and without the catheter being returned for evaluation.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that " they catheterize and when they remove the guidewire, they notice pressure (it doesn't come out smoothly).They take out the entire catheter and it comes out frayed." anatomical insertion site of the device: neck.Device removed and used another catheter successfully but therapy got delayed, no harm to the patient.

Brand Name
CVC SET: 2-LUMEN 4 FR X 13 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20062956
Report Number3006425876-2024-00829
Device Sequence Number12927351
Product Code DQY
UDI-Device Identifier00801902102140
UDI-Public(01)00801902102140(11)201023(17)241130(10)71F20K1587(21)
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberIPN055156
Device Catalogue NumberCS-14402
Device Lot Number71F20K1587
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2024
Supplement Date Received by Manufacturer09/03/2024
Initial Report FDA Received Date08/26/2024
Supplement Report FDA Received Date09/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown